Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 50, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 23, 2000, 3:04 PM CDT for Divide County, North Dakota. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2000, 3:04 PM CDT (20:04 UTC)
- Expired
- Jun 23, 2000, 4:05 PM CDT
- In force
- 61 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties
County Divide County, ND
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.1 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
107 WUUS53 KBIS 232004 SVRISN NDC023-232105- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILLISTON ND 304 PM CDT FRI JUN 23 2000 THE NATIONAL WEATHER SERVICE IN WILLISTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN DIVIDE COUNTY IN NORTHWESTERN NORTH DAKOTA * UNTIL 405 PM CDT * AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 1 MILE SOUTHWEST OF WESTBY OR 54 MILES NORTH OF WILLISTON... MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WESTBY AT 305 PM CDT ALKABO AT 335 PM CDT THIS IS A DANGEROUS STORM STAY INDOORS AWAY FROM WINDOWS. THOMSON N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:15 PM CDT, 23 hours 49 minutes earlier.
Area forecast discussion, Jun 22, 3:15 PM CDT, 23 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 PM CDT THU JUN 22 2000 OVERALL PATTERN OF THE MODELS SIMILAR THROUGH THE PERIOD. FAST ZONAL FLOW CONTINUES WITH FAST MOVING SHORT WAVES MOVING THROUGH THE UPPER FLOW. ONLY DIFFERENCES IS TIMING OF THESE SHORT WAVES BUT IN GENERAL SCATTERED TSRA WILL ACCOMANY THE UPPER FEATURES THROUGH THE PERIOD. CURRENTLY MSAS ANAL SHOWING -4 LIFTED INDICES IN THE SOUTHWEST AHEAD OF SURFACE TROF. 12Z BIS SOUNDING SHOWS THE CENTRAL CWA CAPPED BUT GGW SOUNDING SHOWED COOLING ALOFT ON THE BACK SIDE OF THE ABOVE MENTION FEATURES. ONCE THE SURFACE TROF ADVANCES TO CENTRAL CWA THIS EVENING EXPECT SIMILAR COOLING ALOFT TO DEVELOPING THUS WEAKENING OR BREAKING THE CAP. ZERO TO -4 LIFTED INDICES AND SURFACE BASED CAPES AROUND 1200 J/KG FORECAST OVER CENTRAL CWA TONIGHT WILL ENHANCE CONVECTION TO FIRE UP. INVERTED V TYPE SOUNDING OVER BIS WOULD INDICATE THAT STORMS MAY BE ACCOMPANIED WITH GUSTY WINDS AND SMALL HAIL...BUT EXPECT ANY SEVERE ACTIVITY TO BE SOUTH AND EAST OF THE CWA TONIGHT. EXTENDED...SHORT WAVE ACTIVITY WILL KEEP CHANCE TSRA INTO SATURDAY THEN UPPER RIDGE ADVECTS OVER THE REGION SUNDAY INTO MONDAY BRINGING DRY AND SUMMER-LIKE TEMPERATURES TO THE CWA. ANOTHER SYS MAY BRING ANOTHER CHANCE PRECIP ON TUESDAY. .BIS...NONE. RGT
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.